Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 283, NWS Shreveport, LA

July 22, 2000McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2000, 8:34 AM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 8:34 AM CDT (13:34 UTC)
Expired
Jul 22, 2000, 9:30 AM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:00 AM CDTThunderstorm Wind 55 EBagwell, TXSeveral large trees down.
Jul 22, 9:10 AM CDTThunderstorm Wind 52 EClarksville, TXOak trees down along Hwy 37.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 6:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WUUS54 KSHV 221338
SVRSHV
OKC089-TXC387-221430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA
  RED RIVER COUNTY IN TEXAS

* UNTIL 930 AM CDT

* AT 834 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR PICKENS   
  OKLAHOMA AND THE PINE CREEK RESERVOIR ONTO NEAR MANCHESTER TEXAS.
  THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST SOUTHEAST NEAR
  30 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

BE ALERT FOR DOWNED TREES AND POWER LINES. IF YOU ARE OUTSIDE...GO 
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. STAY 
AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA
  RED RIVER COUNTY IN TEXAS
UNTIL 930 AM CDT.

LAT...LON 3475 9500 3410 9521 3342 9582 3344 9515
          3412 9454 3477 9432

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:39 AM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 22, 3:39 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT SAT JUL 22 2000

SURFACE ANALYSIS THIS AM INDICATED A NEARLY STATIONARY BOUNDARY
OVER N AND E TX...ACROSS CENTRAL LA AND S MS AND AL FROM NORTHWEST OF
KDFW TO BETWEEN KOCH AND KLFK...TO KIER/NATCHITOCHES/...AND
KHEZ/NATCHEZ. THIS WAVEY FRONT CONTINUED TO THE ATLANTIC
COAST OF SC. THE BOUNDARY WAS SANDWICHED BETWEEN WEAK HIGH PRESSURE
IN THE GULF AND HIGH PRESSURE OVER THE CENTRAL US THAT STRETCHED
FROM CANADA TO THE CENTRAL GULF COAST STATES.

IN THE MID AND UPPER LEVELS...A RIDGE OF HIGH PRESSURE COVERED THE
WESTERN US WHILE A TROUGH REMAINDED OVER THE EASTERN PART OF THE
COUNTRY. THROUGHT THE SHORT TERM THE EASTERN TROUGH DEEPENS AS
SHORT WAVES CONTINUE TO MOVE DOWN THE BACK SIDE OF THE TROUGH
AND THROGUH ITS BASE.

FOR TODAY WILL SEE ALMOST A REPEAT OF YESTERDAY...A SYSTEM MOVING
THROUGH OKLAHOMA THIS MORNING WILL CONTINUE TO TRACK SOUTHEAST
SENDING SHOWERS AND THUNDERSTORMS TOWARD THE FOUR STATE REGION. AS
IS MOVES INTO THE REGION IT WILL INTERACT WITH THE CURRENT SURFACE
BOUNDARY AND HIGH PRECIPITABLE WATER FROM NEAR ONE AND ONE HALF
TO NEAR TWO INCHES...SIGNIFICANT NEGATIVE LIFTED INDEX VALUES...CAPES
OF UP TO 1500 TO 2000...AND REGION OF INCREASING DIVERGENCE ALOFT
TO PRODUCE SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL
BECOME SEVERE AND WILL INCLUDE IN MOST ALL ZONES. WHERE RAINFALL DOES
OCCUR...AMOUTS WILL BE HEAVY DUE TO THE HIGH PRECIPITABLE WATER
VALUES. DUE TO THE LOCATION OF THE BOUNDARY THIS AM LOOKS AS IF THE
BEST CHANCE OF SEVERE WEATHER WILL BE FROM SE OK ACROSS NE TX
AND INTO W AND CENTRAL LA.

THUNDERSTORMS WILL AFFECT THE RED RIVER VALLEY REGION OF NORTHEAST
TX...SW AR...AND SE OK DURING THE EARLY MORNING HOURS AND OTHER
SECTIONS/CENTRAL AND S/BY MID DAY TO THE EARLY EVENING.

AS THE SHORT WAVES DEEPEN THE EASTERN US TROUGH AND THE TROUGH
DIGS TO THE SOUTHWEST...THE FRONTAL BOUNDARY WILL PUSH SOUTH TOWARD
THE GULF COAST DURING THE NIGHT AND ON SUNDAY ALLOWING FOR A
LOWER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST HALF
AND WITH LOWER THICKNESS VALUES COOLER TEMPERATURES.

06

PRELIMS...

SHV 094/071/091/070 4331
MLU 093/071/092/069 3332
TXK 092/069/090/068 5321
TYR 094/072/092/070 4331
LFK 096/071/093/070 4332

.SHV...OZONE ACTION DAY SATURDAY FOR USUAL COUNTIES OF NE TX.

In the hours before

Special weather statement, Jul 22, 8:00 AM CDT, 34 minutes before
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-221400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT SAT JUL 22 2000

...STRONG THUNDERSTORMS APPROACHING THE MIDDLE RED RIVER VALLEY
OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND THE ADJACENT COUNTIES
OF SOUTHWEST ARKANSAS...

AT 800 AM CST...DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NEAR FORT
SMITH ARKANSAS ONTO NEAR WILBURTON...ANTLERS AND HUGO OKLAHOMA.
THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGING STRAIGHT
LINE WIND GUSTS UPWARDS OF 60 MPH EARLIER THIS MORNING ACROSS
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA.

THIS THUNDERSTORM ACTIVITY HAD WEAKENED IN INTENSITY SOMEWHAT OVER
THE LAST HOUR...HOWEVER...STRONG WIND GUSTS TO 50 MPH WILL BE
POSSIBLE ACROSS MCCURTAIN COUNTY AND THE SURROUNDING RED RIVER VALLEY
COUNTIES IN NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS MORNING.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO STATION OR
TV STATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.